Alert archive / Georgia / Flash Flood Watches in 2011
Flash Flood Watch 1, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood watch at Sep 4, 2011, 4:13 AM EDT for 14 counties in Georgia; 5 counties in Alabama; 11 counties in Florida. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2011, 4:13 AM EDT (08:13 UTC)
- Expired
- Sep 5, 2011, 3:40 PM EDT
- In force
- 35 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- None
All 30 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Leon County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Calhoun County, GA, Clay County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 8.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
438 WGUS62 KTAE 040813 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 413 AM EDT SUN SEP 4 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... .HEAVY RAIN BANDS FROM TROPICAL STORM LEE WILL AFFECT THE REGION TODAY THROUGH MONDAY. ALTHOUGH MOST STORM TOTAL RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 3 TO 6 INCHES TODAY THROUGH MONDAY...ISOLATED AMOUNTS COULD BE MUCH HEAVIER THAN THIS. SLOW MOVING TROPICAL STORMS...EVEN WEAK ONES...HAVE BEEN KNOWN TO GENERATE RAINFALL AMOUNTS OF EIGHT INCHES OR MORE IN A RELATIVELY SHORT TIME. ALZ065>069-FLZ007>017-026-027-108-112-114-115-127-GAZ120>126- 142>145-155>157-051200- /O.NEW.KTAE.FF.A.0001.110904T0813Z-110905T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-LIBERTY-INLAND WAKULLA-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL WAKULLA-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-EARLY-MILLER-BAKER-MITCHELL- SEMINOLE-DECATUR-GRADY- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE... TALLAHASSEE...SPRING HILL...SWEETWATER...CRAWFORDVILLE... FREEPORT...SANTA ROSA BEACH...PANAMA CITY...PARKER... PORT SAINT JOE...APALACHICOLA...CARRABELLE...SOPCHOPPY... SAINT MARKS...GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN... ARLINGTON...MORGAN...EDISON...LEARY...DAWSON...ALBANY... LEESBURG...SMITHVILLE...DOUGLASVILLE...BLAKELY...COLQUITT... NEWTON...CAMILLA...PELHAM...DONALSONVILLE...BAINBRIDGE...CAIRO 413 AM EDT SUN SEP 4 2011 /313 AM CDT SUN SEP 4 2011/ ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ALABAMA...FLORIDA AND SOUTHWEST GEORGIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST ALABAMA...COFFEE...DALE...GENEVA...HENRY AND HOUSTON. IN FLORIDA...CALHOUN...CENTRAL WALTON...COASTAL BAY... COASTAL FRANKLIN...COASTAL GULF...COASTAL WAKULLA...GADSDEN... HOLMES...INLAND BAY...INLAND FRANKLIN...INLAND GULF...INLAND WAKULLA...INLAND WALTON...JACKSON...LEON...LIBERTY...SOUTH WALTON AND WASHINGTON. IN SOUTHWEST GEORGIA...BAKER... CALHOUN...CLAY...DECATUR...DOUGHERTY...EARLY...GRADY...LEE... MILLER...MITCHELL...QUITMAN...RANDOLPH...SEMINOLE AND TERRELL. * THROUGH MONDAY MORNING * TROPICAL STORM LEE WAS SLOWLY MOVING ASHORE THE LOUISIANA COAST EARLY SUNDAY MORNING. HEAVY BANDS OF RAIN HAVE BEEN DEVELOPING WELL TO THE EAST OF LEE AND SPREADING OVER THE NORTHEAST GULF COAST. PERIODS OF VERY HEAVY RAIN ARE POSSIBLE FOR SOUTHEAST ALABAMA...SOUTHWEST GEORGIA...AND THE FLORIDA PANHANDLE THROUGH MONDAY. ALTHOUGH MOST OF OUR AREA WILL RECEIVE STORM TOTAL RAINFALL AMOUNTS RANGING FROM 3 TO 6 INCHES FROM TODAY THROUGH MONDAY...ISOLATED AMOUNTS OF 8 INCHES OR MORE ARE POSSIBLE OVER A SHORTER TIME FRAME. THESE ISOLATED HEAVIER AMOUNTS IN A RELATIVELY SHORT TIME COULD GENERATE DANGEROUS FLASH FLOODING...ESPECIALLY IN POOR DRAINAGE AND LOW LYING AREAS. * THE MOST VULNERABLE LOCATIONS ARE URBAN AREAS...STORM DRAINAGE AREAS...AND NEAR SMALL CREEKS AND STREAMS...AS WATER CAN RISE RAPIDLY HERE. MANY FLASH FLOOD DEATHS OCCUR WHEN DRIVERS ATTEMPT TO CROSS RIDING WATER...PARTICULARLY AT NIGHT WHEN WATER DEPTH AND FLOW IS MORE DIFFICULT TO DETERMINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOURNIER
3 follow-up statements
347 WGUS62 KTAE 042041 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 441 PM EDT SUN SEP 4 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... .HEAVY RAIN BANDS FROM TROPICAL STORM LEE WILL AFFECT THE REGION THROUGH TUESDAY. SOME 4 TO 5 INCHES OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF THE FLORIDA PANHANDLE WITH 1 TO 2 INCH AMOUNTS FURTHER EAST. ADDITIONAL RAINFALL TOTALS OF 4 TO 6 INCHES ARE FORECAST FOR THE PANHANDLE AND SOUTHEAST ALABAMA WITH 2 TO 3 INCHES FURTHER EAST. OVERALL STORM TOTAL RAINFALL WILL EXCEED 10 INCHES IN THE PANHANDLE AND THEN TAPER OFF TO AROUND 2 INCHES OVER SOUTH CENTRAL GEORGIA. LOCALLY HIGHER RAINFALL TOTALS WILL BE POSSIBLE IF PERSISTENT RAIN BANDS TRAIN OVER THE SAME AREAS. ALZ065>069-FLZ007>017-026-027-108-112-114-115-127-GAZ120>126- 142>145-155>157-051200- /O.EXT.KTAE.FF.A.0001.000000T0000Z-110906T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-LIBERTY-INLAND WAKULLA-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL WAKULLA-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-EARLY-MILLER-BAKER-MITCHELL- SEMINOLE-DECATUR-GRADY- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE... TALLAHASSEE...SPRING HILL...SWEETWATER...CRAWFORDVILLE... FREEPORT...SANTA ROSA BEACH...PANAMA CITY...PARKER... PORT SAINT JOE...APALACHICOLA...CARRABELLE...SOPCHOPPY... SAINT MARKS...GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN... ARLINGTON...MORGAN...EDISON...LEARY...DAWSON...ALBANY... LEESBURG...SMITHVILLE...DOUGLASVILLE...BLAKELY...COLQUITT... NEWTON...CAMILLA...PELHAM...DONALSONVILLE...BAINBRIDGE...CAIRO 441 PM EDT SUN SEP 4 2011 /341 PM CDT SUN SEP 4 2011/ ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF SOUTHEAST ALABAMA...NORTHWEST FLORIDA AND SOUTHWEST GEORGIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST ALABAMA...COFFEE...DALE...GENEVA...HENRY AND HOUSTON. IN FLORIDA...CALHOUN...CENTRAL WALTON...COASTAL BAY...COASTAL FRANKLIN...COASTAL GULF...COASTAL WAKULLA...GADSDEN...HOLMES... INLAND BAY...INLAND FRANKLIN...INLAND GULF...INLAND WAKULLA... INLAND WALTON...JACKSON...LEON...LIBERTY...SOUTH WALTON AND WASHINGTON. IN SOUTHWEST GEORGIA...BAKER...CALHOUN...CLAY... DECATUR...DOUGHERTY...EARLY...GRADY...LEE...MILLER... MITCHELL...QUITMAN...RANDOLPH...SEMINOLE AND TERRELL. * THROUGH TUESDAY MORNING * TROPICAL STORM LEE IS SLOWLY MOVING NORTHEAST FROM SOUTHEAST LOUISIANA INTO SOUTHERN MISSISSIPPI. THE CYCLONE WILL CONTINUE ON A NORTHEAST TRACK INTO ALABAMA AS IT WEAKENS TO A TROPICAL DEPRESSION AND EVENTUALLY TRANSITIONS TO POST-TROPICAL. HEAVY RAIN BANDS FROM LEE WILL AFFECT THE REGION THROUGH TUESDAY. SOME 4 TO 5 INCHES OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF THE FLORIDA PANHANDLE WITH 1 TO 2 INCH AMOUNTS FURTHER EAST. ADDITIONAL RAINFALL TOTALS OF 4 TO 6 INCHES ARE FORECAST FOR THE PANHANDLE AND SOUTHEAST ALABAMA WITH 2 TO 3 INCHES FURTHER EAST. OVERALL STORM TOTAL RAINFALL WILL EXCEED 10 INCHES IN THE PANHANDLE AND THEN TAPER OFF TO AROUND 2 INCHES OVER SOUTH CENTRAL GEORGIA. LOCALLY HIGHER RAINFALL TOTALS WILL BE POSSIBLE IF PERSISTENT RAIN BANDS TRAIN OVER THE SAME AREAS. * THE MOST VULNERABLE LOCATIONS FOR FLASH FLOODING ARE URBAN AREAS...STORM DRAINAGE AREAS...AND NEAR SMALL CREEKS AND STREAMS...AS WATER CAN RISE RAPIDLY IN THESE AREAS. MANY FLASH FLOOD DEATHS OCCUR WHEN DRIVERS ATTEMPT TO CROSS RIDING WATER...PARTICULARLY AT NIGHT WHEN WATER DEPTH AND FLOW IS MORE DIFFICULT TO DETERMINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD ANY FLASH FLOOD WARNINGS BE ISSUED. && $$
636 WGUS62 KTAE 050753 FFATAE FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 353 AM EDT MON SEP 5 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... .HEAVY RAIN BANDS FROM TROPICAL STORM LEE WILL AFFECT THE REGION THROUGH TUESDAY. SOME 4 TO 5 INCHES OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF THE FLORIDA PANHANDLE WITH 1 TO 2 INCH AMOUNTS FURTHER EAST. ADDITIONAL RAINFALL TOTALS OF 2 TO 4 INCHES ARE FORECAST FOR THE PANHANDLE AND SOUTHEAST ALABAMA WITH 1 TO 2 INCHES FURTHER EAST. OVERALL STORM TOTAL RAINFALL WILL EXCEED 10 INCHES IN THE PANHANDLE AND THEN TAPER OFF TO AROUND 2 INCHES OVER SOUTH CENTRAL GEORGIA. LOCALLY HIGHER RAINFALL TOTALS WILL BE POSSIBLE IF PERSISTENT RAIN BANDS TRAIN OVER THE SAME AREAS. ALZ065>069-FLZ007>017-026-027-108-112-114-115-127-GAZ120>126- 142>145-155>157-051600- /O.CON.KTAE.FF.A.0001.000000T0000Z-110906T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-LIBERTY-INLAND WAKULLA-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL WAKULLA-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-EARLY-MILLER-BAKER-MITCHELL- SEMINOLE-DECATUR-GRADY- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE... TALLAHASSEE...SPRING HILL...SWEETWATER...CRAWFORDVILLE... FREEPORT...SANTA ROSA BEACH...PANAMA CITY...PARKER... PORT SAINT JOE...APALACHICOLA...CARRABELLE...SOPCHOPPY... SAINT MARKS...GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN... ARLINGTON...MORGAN...EDISON...LEARY...DAWSON...ALBANY... LEESBURG...SMITHVILLE...DOUGLASVILLE...BLAKELY...COLQUITT... NEWTON...CAMILLA...PELHAM...DONALSONVILLE...BAINBRIDGE...CAIRO 353 AM EDT MON SEP 5 2011 /253 AM CDT MON SEP 5 2011/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHEAST ALABAMA...FLORIDA AND SOUTHWEST GEORGIA...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST ALABAMA...COFFEE...DALE...GENEVA...HENRY AND HOUSTON. IN FLORIDA...CALHOUN...CENTRAL WALTON...COASTAL BAY...COASTAL FRANKLIN...COASTAL GULF...COASTAL WAKULLA...GADSDEN...HOLMES... INLAND BAY...INLAND FRANKLIN...INLAND GULF...INLAND WAKULLA... INLAND WALTON...JACKSON...LEON...LIBERTY...SOUTH WALTON AND WASHINGTON. IN SOUTHWEST GEORGIA...BAKER...CALHOUN...CLAY... DECATUR...DOUGHERTY...EARLY...GRADY...LEE...MILLER... MITCHELL...QUITMAN...RANDOLPH...SEMINOLE AND TERRELL. * THROUGH TUESDAY MORNING * TROPICAL STORM LEE IS SLOWLY MOVING NORTHEAST FROM SOUTHEAST LOUISIANA INTO SOUTHERN MISSISSIPPI. THE CYCLONE WILL CONTINUE ON A NORTHEAST TRACK INTO ALABAMA AS IT WEAKENS TO A TROPICAL DEPRESSION AND EVENTUALLY TRANSITIONS TO POST-TROPICAL. HEAVY RAIN BANDS FROM LEE WILL AFFECT THE REGION THROUGH TUESDAY. SOME 4 TO 5 INCHES OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF THE FLORIDA PANHANDLE WITH 1 TO 2 INCH AMOUNTS FURTHER EAST. ADDITIONAL RAINFALL TOTALS OF 2 TO 4 INCHES ARE FORECAST FOR THE PANHANDLE AND SOUTHEAST ALABAMA WITH 1 TO 2 INCHES FURTHER EAST. OVERALL STORM TOTAL RAINFALL WILL EXCEED 10 INCHES IN THE PANHANDLE AND THEN TAPER OFF TO AROUND 2 INCHES OVER SOUTH CENTRAL GEORGIA. LOCALLY HIGHER RAINFALL TOTALS WILL BE POSSIBLE IF PERSISTENT RAIN BANDS TRAIN OVER THE SAME AREAS. * THE MOST VULNERABLE LOCATIONS FOR FLASH FLOODING ARE URBAN AREAS...STORM DRAINAGE AREAS...AND NEAR SMALL CREEKS AND STREAMS...AS WATER CAN RISE RAPIDLY IN THESE AREAS. MANY FLASH FLOOD DEATHS OCCUR WHEN DRIVERS ATTEMPT TO CROSS RIDING WATER...PARTICULARLY AT NIGHT WHEN WATER DEPTH AND FLOW IS MORE DIFFICULT TO DETERMINE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD ANY FLASH FLOOD WARNINGS BE ISSUED. && $$ BLOCK
664 WGUS62 KTAE 051940 FFATAE FLOOD WATCH NATIONAL WEATHER SERVICE TALLAHASSEE FL 340 PM EDT MON SEP 5 2011 ...FLASH FLOOD WATCH IS CANCELLED... ALZ065>069-FLZ007>017-026-027-108-112-114-115-127-GAZ120>126- 142>145-155>157-052045- /O.CAN.KTAE.FF.A.0001.000000T0000Z-110906T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-LIBERTY-INLAND WAKULLA-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL WAKULLA-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-EARLY-MILLER-BAKER-MITCHELL- SEMINOLE-DECATUR-GRADY- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...DE FUNIAK SPRINGS... HUDSON...BONIFAY...CRYSTAL LAKE...CHIPLEY...FIVE POINTS... MARIANNA...GRACEVILLE...MALONE...SNEADS...YOUNGSTOWN... BLOUNTSTOWN...WHITE CITY...WEWAHITCHKA...QUINCY...CHATTAHOOCHEE... TALLAHASSEE...SPRING HILL...SWEETWATER...CRAWFORDVILLE... FREEPORT...SANTA ROSA BEACH...PANAMA CITY...PARKER... PORT SAINT JOE...APALACHICOLA...CARRABELLE...SOPCHOPPY... SAINT MARKS...GEORGETOWN...FORT GAINES...CUTHBERT...SHELLMAN... ARLINGTON...MORGAN...EDISON...LEARY...DAWSON...ALBANY... LEESBURG...SMITHVILLE...DOUGLASVILLE...BLAKELY...COLQUITT... NEWTON...CAMILLA...PELHAM...DONALSONVILLE...BAINBRIDGE...CAIRO 340 PM EDT MON SEP 5 2011 /240 PM CDT MON SEP 5 2011/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST ALABAMA... NORTHWEST FLORIDA AND SOUTHWEST GEORGIA HAS BEEN CANCELLED. WHILE PERIODS OF LOCALLY HEAVY RAIN WILL REMAIN POSSIBLE INTO TONIGHT...ADDITIONAL RAINFALL ACCUMULATIONS ARE ONLY FORECAST TO BE 1 TO 2 INCHES. THESE AMOUNTS ARE NOT EXPECTED TO BE SUFFICIENT TO PRODUCE FLASH FLOODING. $$ 18-WOOL
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Sep 3, 8:15 PM EDT, 7 hours 58 minutes earlier.
Area forecast discussion, Sep 3, 8:15 PM EDT, 7 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
815 PM EDT SAT SEP 3 2011
.DISCUSSION...AS OF 8 PM EDT THIS EVENING...TROPICAL STORM LEE IS
NOW DRIFTING TO THE NORTH-NORTHWEST RIGHT NEAR THE SOUTHERN
LOUISIANA COAST...WITH ITS OUTER BANDS OF RAIN AND GUSTY WINDS
CONTINUING TO MOVE NNW INTO OUR COASTAL WATERS. LEE'S MAXIMUM
SUSTAINED WINDS HAVE ALSO WEAKENED JUST A BIT TO 50 MPH. WHILE THESE
OUTER RAIN BANDS ARE PROPAGATING INLAND FROM DESTIN TO POINTS
WESTWARD...MOST OF THE BANDS ARE DRYING OUT ONCE THEY REACH THE
COAST IN OUR CWA. HOWEVER...RAIN CHANCES SHOULD VERY GRADUALLY
INCREASE FROM SW TO NE ACROSS OUR REGION TONIGHT AND SUNDAY...BUT
THE CURRENT POP DISTRIBUTION OVER LAND FOR THE REST OF TONIGHT
(WHERE THE NW 2/3 OF THE CWA IS AT 20-30% WITH THE FL PANHANDLE
RANGING FROM 40-90%) LOOKS GOOD. THEREFORE...THE ONLY PLANNED
UPDATES THIS CYCLE WILL BE TO INCREASE POPS OVER THE EASTERN HALF OF
THE MARINE AREA...AND TO POPULATE AND MERGE IN THE LATEST WINDS AND
SEAS TO THE FCST.
&&
.AVIATION...BAND OF SHOWERS CURRENTLY ARCHING FROM NEAR KECP INTO
SRN AL WILL HAVE DIFFICULTY MOVING ENEWD THRU MIDNIGHT AS DRY AIR
REMAINS LOCKED OVER MUCH OF GA. ALTHOUGH KECP WILL SEE PREVAILING
MVFR RESTRICTIONS WITH SHRA AND POSSIBLY TSRA THRU 14Z...OTHER SITES
SHOULD HOLD VFR UNTIL AFTER MIDNIGHT. KDHN WITH MVFR BY 06Z AND KTLH
BY 13Z. AFTER 14Z KECP HAVE TEMPO WILL HAVE IFR CIGS AND MVFR
LOWERING TO IFR VSBYS. KDHN WITH GOOD CHANCE FOR OCNL IFR CIGS AFTER
15Z. PREVAILING RAIN AND ISOLD TSTMS AT KECP TO BEGIN PERIOD WILL
OVERSPREAD KDHN AND KTLH AFT 13Z. AFTER 06Z...SELY WINDS AT KECP
WILL INCREASE INTO 10 TO 20 MPH SUSTAINED AND REMAIN GUSTY...SLOWLY
SPREADING TO KDHN BY MID MORN AND TO KTLH BY EARLY AFTN.
&&
.MARINE...CONDITIONS WILL CONTINUE TO GRADUALLY DETERIORATE OVER THE
COASTAL WATERS AS TROPICAL STORM LEE (WHICH HAS BEEN DRIFTING TO THE
NORTH-NORTHWEST VERY NEAR THE LOUISIANA COAST THIS EVENING) REGAINS
A SLOW MOTION TO THE NORTH TONIGHT...FOLLOWED BY A GRADUAL TURN
TOWARD THE NORTHEAST ON SUNDAY. ON THE FORECAST TRACK...THE CENTER
OF LEE IS EXPECTED TO MOVE ONSHORE OVER THE LOUISIANA COAST LATER
THIS EVENING...THEN MOVE SLOWLY ACROSS SOUTHERN LOUISIANA ON SUNDAY.
STRONG WINDS AND VERY HIGH SEAS ARE LIKELY FOR OUR MARINE AREA
THROUGH EARLY NEXT WEEK...AND THE SMALL CRAFT ADVISORY IS NOW IN
EFFECT FOR ALL LEGS. ALSO...WIND GUSTS TO TROPICAL STORM FORCE WILL
BE POSSIBLE ON SUNDAY NIGHT AND MONDAY... WITH EVEN A CHANCE OF
SUSTAINED LOW END TROPICAL STORM FORCE WINDS OVER THE WESTERN LEGS
FOR A PERIOD ON MONDAY AND MONDAY NIGHT AS THE PRESSURE GRADIENT
TIGHTENS TO THE EAST.
FURTHERMORE...THE BUILDING SEAS OVER THE NORTHERN GULF WILL CONTINUE
TO RESULT IN VERY HIGH SURF AT THE BEACHES OF THE FLORIDA
PANHANDLE...WITH 6 TO 8 FOOT BREAKERS EXPECTED FROM CAPE SAN BLAS
WESTWARD TONIGHT AND SUNDAY (6 FOOT SURF WAS ALREADY OBSERVED AT
PANAMA CITY BEACH EARLIER TODAY) THIS HAS RESULTED IN A CONTINUATION
OF THE HIGH SURF ADVISORY AND HIGH RISK FOR RIP CURRENTS FOR
GULF...BAY...AND WALTON COUNTIES...WITH A MODERATE RIP CURRENT RISK
FOR ST. GEORGE AND DOG ISLANDS FOR THE TIME BEING (WITH 2-4 FT SURF
HEIGHTS). BY MONDAY...BREAKING WAVES COULD REACH AS HIGH AS 9 TO 11
FEET OVER PARTS OF THE PANHANDLE...WHICH COULD CAUSE SOME MINOR
BEACH EROSION AT THE TIMES OF HIGH TIDE.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...HIGH SURF ADVISORY AND HIGH RISK OF RIP CURRENTS UNTIL 8 AM EDT
/7 AM CDT/ TUESDAY FOR THE FOLLOWING ZONES: COASTAL BAY...
COASTAL GULF...SOUTH WALTON.
GM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY ALL LEGS.
&&
GOULD/BLOCKHazardous weather outlook, Sep 3, 9:26 PM EDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 926 PM EDT SAT SEP 3 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-041130- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 926 PM EDT SAT SEP 3 2011 /826 PM CDT SAT SEP 3 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ...A HIGH SURF ADVISORY AND A HIGH RISK OF RIP CURRENTS REMAIN IN EFFECT UNTIL 8 AM EDT /7 AM CDT TUESDAY FOR THE BEACHES OF THE FLORIDA PANHANDLE...AND THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF FRANKLIN COUNTY... ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT MONDAY FOR THE COASTAL WATERS FROM APALACHICOLA TO DESTIN OUT TO 60 NM... AS TROPICAL STORM LEE MOVES SLOWLY INLAND ACROSS LOUISIANA TONIGHT...BANDS OF RAIN WITH GUSTY WINDS AND A FEW THUNDERSTORMS WILL CONTINUE TO MOVE NORTHWARD FROM THE GULF OF MEXICO TOWARDS OUR CWA. THESE BANDS WILL GRADUALLY WORK THEIR WAY INLAND FROM SOUTHWEST TO NORTHEAST ACROSS THE REGION TONIGHT AND SUNDAY...WITH AREAS OF MODERATE TO HEAVY RAINFALL EXPECTED TO SPREAD SLOWLY INLAND AS WELL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...TROPICAL STORM LEE WILL MOVE SLOWLY NORTHWARD THEN NORTHEASTWARD ACROSS THE LOUISIANA COAST ON SUNDAY...WHILE CONTINUING TO WEAKEN AS IT MOVES FURTHER NORTHEASTWARD ON MONDAY AND TUESDAY... ...THE SMALL CRAFT ADVISORY WILL CONTINUE WITH A BRIEF PERIOD OF TROPICAL STORM CONDITIONS POSSIBLE OVER THE PANHANDLE WATERS ON MONDAY AND MONDAY NIGHT... ...PERIODS OF HEAVY RAIN WILL SPREAD WEST AND NORTHWARD ACROSS THE REGION ON SUNDAY AND MONDAY... ...STRONG WINDS AND VERY HIGH SEAS WILL CONTINUE OVER THE COASTAL WATERS INTO TUESDAY... ...HIGH SURF AND FREQUENT RIP CURRENTS WILL CONTINUE ALONG THE FLORIDA PANHANDLE BEACHES INTO TUESDAY... ...ISOLATED TORNADOES WILL BE POSSIBLE...ESPECIALLY ON MONDAY... ...GRADUALLY IMPROVING CONDITIONS ARE EXPECTED LATER ON TUESDAY OR WEDNESDAY AS A COLD FRONT MOVES THROUGH OUR REGION AND EJECTS LEE OFF TO THE NORTHEAST... .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED FOR PARTS OF THE AREA ON SUNDAY AND MONDAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. GOULD/FOURNIER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:36 PM EDT | Special Weather Statement | TAE | Grady | 39 min |
| Sep 4, 4:12 PM EDT | Special Weather Statement | TAE | Grady | 48 min |
| Sep 4, 7:16 AM EDT | Special Weather Statement | TAE | Geneva | 29 min |
| Sep 3, 10:47 PM EDT | Special Marine Warning | TAE | 58 min | |
| Sep 4, 6:11 AM EDT | Severe Thunderstorm Warning | TAE | Walton | 49 min |
| Sep 4, 6:45 AM EDT | Special Weather Statement | TAE | Washington | 30 min |
| Sep 4, 9:13 AM EDT | Special Marine Warning | TAE | 32 min | |
| Sep 4, 9:40 AM EDT | Special Marine Warning | TAE | 50 min | |
| Sep 4, 10:59 AM EDT | Tornado Warning | TAE | Walton | 31 min |
| Sep 4, 11:20 AM EDT | Tornado Warning | TAE | Bay, Washington | 40 min |
| Sep 4, 12:40 PM EDT | Tornado Warning | TAE | Washington | 25 min |
| Sep 4, 2:37 PM EDT | Special Marine Warning | TAE | 38 min | |
| Sep 4, 3:07 PM EDT | Special Weather Statement | TAE | Wakulla | 23 min |
| Sep 4, 3:13 PM EDT | Special Marine Warning | TAE | 47 min | |
| Sep 4, 3:27 PM EDT | Special Weather Statement | TAE | Franklin | 48 min |
| Sep 4, 3:32 PM EDT | Coastal Flood Watch | TAE | Bay, Dixie, Franklin, Gulf, Jefferson, Taylor and 2 more | 25 hr |
| Sep 4, 3:43 PM EDT | Special Marine Warning | TAE | 47 min | |
| Sep 4, 4:49 PM EDT | Special Marine Warning | TAE | 41 min | |
| Sep 4, 5:03 PM EDT | Tornado Warning | TAE | Taylor | 27 min |
| Sep 4, 5:29 PM EDT | Special Marine Warning | TAE | 61 min | |
| Sep 4, 5:46 PM EDT | Special Marine Warning | TAE | 44 min | |
| Sep 4, 5:58 PM EDT | Special Marine Warning | TAE | 47 min | |
| Sep 4, 7:01 PM EDT | Special Marine Warning | TAE | 44 min | |
| Sep 4, 7:44 PM EDT | Special Marine Warning | TAE | 61 min | |
| Sep 4, 7:48 PM EDT | Special Marine Warning | TAE | 27 min |
Nearby
Flash Flood Watches in Georgia, 2011Flash Flood Watches in Florida, 2011Flash Flood Watches in Alabama, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.